MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 25MM DEEP MILLED BODY COMPONENT 9002-0-5571; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 25MM DEEP MILLED BODY COMPONENT 9002-0-5571; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6276-5-016
Medical Device Problem Codes Corroded (1131); Material Erosion (1214)
Health Effect - Clinical Codes Metal Related Pathology (4530); Insufficient Information (4580)
Date of Event 07/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It has been reported "a revision surgery was required due to "raised metal ion levels".Surgeon reported signs of metallosis at the femoral head/taper implant junction.The surgeon decided the best thing for the patient was to remove the milled body and replace it with the same sized one and put a ceramic head on".
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Additional Manufacturer Narrative
Reported event: an event regarding corrosion/metallosis and abnormal ion level involving a restoration modular body was reported.The corrosion event was confirmed via evaluation of the returned device.Abnormal ion level was not confirmed.Method & results: -product evaluation and results: -visual inspection: visual inspection of the returned device indicated that a black debris is observed on the trunnion.The device has minor damage and bony residue consistent with explantation.-material analysis: a material analysis of the returned device was performed and concluded the following: "review of the milled body component and v40 head was completed for evidence of metallosis.Characterisation using stereo microscopy confirmed material wear of the stem trunnion and within the head taper.Energy dispersive spectroscopy confirmed oxidation of both components in the discoloured regions, indicating corrosion.No manufacturing related defects were observed on the examined areas of the components." -clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to elevated metal ions and corrosion at the stem-head junction.A material analysis of the returned devices was performed and concluded the following: "review of the milled body component and v40 head was completed for evidence of metallosis.Characterisation using stereo microscopy confirmed material wear of the stem trunnion and within the head taper.Energy dispersive spectroscopy confirmed oxidation of both components in the discoloured regions, indicating corrosion.No manufacturing related defects were observed on the examined areas of the components." the elevated metal ions could not be confirmed without medical records.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
25MM DEEP MILLED BODY COMPONENT 9002-0-5571
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
centennial park, elstree
mahwah, NJ 07430
2018315000
MDR Report Key15154197
Report Number0002249697-2022-01136
Device Sequence Number5268034
Product Code LPH
UDI-Device Identifier07613153071389
UDI-Public07613153071389
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K013106
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2015
Device Model Number6276-5-016
Device Catalogue Number6276-2-125
Device Lot NumberT92118B
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/14/2022
Supplement Date Received by Manufacturer01/05/2023
Initial Report FDA Received Date08/02/2022
Supplement Report FDA Received Date01/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/23/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown